Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 49, No. 1, pp. 265-268 (2008)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Homogeneous spaces and isoparametric hypersurfaces

Stefan Immervoll

Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, 72076 Tübingen, Germany, e-mail:

Abstract: \def\eset \font\callmittel=eufm8 \def\hmittel{{\hbox \hmitel}} \def\hmitel{{\callmittel h}} In this note we establish a relation between isoparametric hypersurfaces with four distinct principal curvatures in spheres and homogeneous spaces. Let $m_1, m_2$ denote the multiplicities of the principal curvatures. Then the orbit $N(m_1, m_2) = \eset{A \in \hmittel(2m_1 +m_2)}{{\rm tr}(A)=0,\, {\rm rank} (A) = 2 m_1,\,\hbox{and}\, A^3 = A}$ of the action of the orthogonal group $Ø(2m_1+m_2)$ on the real symmetric matrices $\scriptstyle\hmittel(2m_1+m_2)$ contains a totally geodesic, $m_2$-dimensional round sphere. Here $N(m_1, m_2)$ is endowed with the metric induced by a scalar product on $\hmittel(2m_1+m_2)$ defined by the trace.

Classification (MSC2000): 53C30; 53C40, 17A40

Full text of the article:

Electronic version published on: 26 Feb 2008. This page was last modified: 28 Jan 2013.

© 2008 Heldermann Verlag
© 2008–2013 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition